Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Antivir Ther. 2004 Dec;9(6):979-85.

Health-related quality of life in HIV patients switching to twice-daily indinavir/ritonavir regimen or continuing with three-times-daily indinavir-based therapy.

Author information

  • 1Department of Clinical Epidemiology and Public Health, Hospital de la Santa Creu i Sant Pau, Barcelona, Spain. xbadia@cochrane.es

Abstract

OBJECTIVE:

To evaluate health-related quality of life (HRQoL) changes in patients treated with indinavir three-times daily after switching to a twice-daily indinavir/ritonavir regimen or continuing with the same regimen.

METHODS:

Patients on HAART including indinavir three-times-daily with undetectable viral load were randomly assigned to continue with this therapy or to change to a twice-daily indinavir/ritonavir (800/100 mg) regimen. The Medical Outcomes Study HIV Health Survey (MOS-HIV) questionnaire was used as the HRQoL measure.

RESULTS:

A total of 118 patients participated in the study, of which 59 (50%) were randomly assigned to continue with the three-times-daily regimen. Patients had a mean age of 39 years and 80% of them were male. At baseline, subjects included in the three-times-daily group presented a significantly greater number of symptoms than subjects in the twice-daily group, but no statistically significant differences were observed in MOS-HIV scores between the groups. In the intention-to-treat (ITT) analysis, a reduction in HRQoL scores was observed in both groups, which was greater in the twice-daily group. In the per protocol analysis, reduction of HRQoL was minimal.

CONCLUSIONS:

A HRQoL deterioration, greater in the twice-daily group, was observed in this study in the ITT analysis, while HRQoL remained stable in both groups in patients who continued with and tolerated the allocated regimen.

PMID:
15651756
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk